Hi I'm new and have a few questions for everyone
Hi everyone my name is Nicole and I'm 29 years old. I was finally diagnosed with lupus after several years of not feeling well and the doctors not sure what was wrong with me. I was on prednisone for the past month and was weaned off two days ago. I just started my plaquenil three days ago and I have been so sick with it. I cannot describe the nausea I have been feeling and stomach cramps. I read online that it is a common side effect and it does take your body some time to get used to the medication. I am on 200mg two tablets once daily. I have been taking both pills at the same time with my dinner. Does anyone else have these symptoms with this medication? Also does anyone have any recommendations for combating the nausea? My rheumy did tell me that I might be feeling sick for the first few weeks but to try and stick it out because it's a great medication. Any feedback would be appreciated. I look forward to hearing other people's stories as well as I don't personally know anyone with lupus so it would be great to know some people who share the same problems as me.
I had nausea when I started taking Plaquenil, but now I've been on it for over a year, and it gives me zero troubles. However, the first few weeks I was on it were pretty unpleasant. Here are my two best tips:
1. Break up your dose. Take one 200mg pill in the morning, the other in the evening. This will be easier on your stomach.
2. Always take Plaquenil with a meal. I take my morning dose right after breakfast, and I take my evening dose right after dinner.
Do try to stick it out a few weeks. Plaquenil can be a very useful drug for treating lupus, and it generally has a pretty benign side-effect profile.
The Following User Says Thank You to Derrie For This Useful Post:
I have been on Plaquenil for a long time and it has improved my quality of life. But the first 2 weeks were very rough on me. I am also on 2 pills of 200mg a day. My doctor told me to never take both pills at the same time she said to take one in the morning and one at night. So try doing that and hopefully you will feel better soon. Good Luck.